Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 12, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 30, 2007, 8:08 PM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2007, 8:08 PM CDT (01:08 UTC)
- Expired
- Apr 30, 2007, 9:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 137 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 8:40 PM CDT | HAIL 1.75 | Oilton, TX | WINDOWS BROKEN OUT OF HOMES BY HAIL. ACTUAL HAIL SIZE UNKNOWN. |
| Apr 30, 8:40 PM CDT | HAIL 3 | Oilton, TX | WINDOWS BROKEN OUT OF A FEW HOMES BY HAIL. MOSTLY GOLFBALL SIZE HAIL...BUT A FEW 3 1/2 INCH DIAMETER HAIL STONES WERE MEASURED. NWS SURVEY FOUND DAMAGE TO SMALL VEGETATION FROM HAIL...INCLUDING SMALL MESQUITE TREE LIMBS BROKEN IN OILTON AND MIRANDO CITY. |
| Apr 30, 8:42 PM CDT | HAIL 1.75 | 20 Wsw Hebbronville, TX | WEATHER SPOTTER REPORTED GOLF BALL SIZE HAIL. |
| Apr 30, 8:44 PM CDT | HAIL 0.88 | Bruni, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2164 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 010112 SVRBRO TXC247-505-010200- /O.NEW.KBRO.SV.W.0012.070501T0108Z-070501T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 808 PM CDT MON APR 30 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITY OF HEBBRONVILLE... NORTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS... * UNTIL 900 PM CDT * AT 804 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF HEBBRONVILLE...AND MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HEBBRONVILLE BY 835 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL UP TO 2.5 INCHES IN DIAMETER HAS BEEN REPORTED IN DUVAL COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 2745 9855 2746 9912 2701 9917 2702 9851 $$ BC
1 follow-up statement
000 WWUS54 KBRO 010141 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 840 PM CDT MON APR 30 2007 TXC247-505-010200- /O.CON.KBRO.SV.W.0012.000000T0000Z-070501T0200Z/ JIM HOGG TX-ZAPATA TX- 840 PM CDT MON APR 30 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN ZAPATA AND NORTHERN JIM HOGG COUNTIES... AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HEBBRONVILLE...MOVING SOUTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN JIM HOGG COUNTY AT 850 PM CDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HAIL UP TO 2.5 INCHES IN DIAMETER HAS BEEN REPORTED IN DUVAL COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 2745 9855 2746 9912 2701 9917 2702 9851 $$ BC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:31 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 30, 7:31 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 731 PM CDT MON APR 30 2007 .DISCUSSION...A TORNADO WATCH REMAINS IN EFFECT FOR AREAS JUST NORTH OF THE RIO GRANDE VALLEY UNTIL 10 PM. SEVERE TORNADIC THUNDERSTORMS HAVE PERSISTED IN NORTHERN AND CENTRAL DUVAL COUNTY EARLY THIS EVENING...AND THESE DANGEROUS THUNDERSTORMS HAVE BEEN DRIFTING SLOWLY SOUTH TOWARD NORTHERN JIM HOGG AND ZAPATA COUNTIES. THE ATMOSPHERE REMAINS VERY SUPPORTIVE FOR THE PERSISTENCE OF THESE THUNDERSTORMS. LIFT AND INFLOW ALONG THE OUTFLOW BOUNDARIES ASSOCIATED WITH THE THUNDERSTORM DEVELOPMENT SHOULD LEAD TO RENEWED UPDRAFT AND MIGRATION TO PORTIONS OF THE UPPER RIO GRANDE VALLEY. IN ADDITION TO THE TORNADO THREAT FROM THESE STORMS...VERY LARGE HAIL AND EXTREME RAINFALL TOTALS ARE ALSO POSSIBLE. AT THIS TIME...THE THUNDERSTORMS REMAIN ABOUT 30 MILES NORTH OF ZAPATA AND JIM HOGG COUNTIES MOVING SOUTH AT 10 MPH. CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION OR YOUR LOCAL CABLE OUTLET FOR THE LATEST INFORMATION CONCERNING THESE THUNDERSTORMS APPROACHING OUR NORTHERN REGION. HAVE ADJUSTED ZNS TO REFLECT CURRENT TSTM TRENDS AND PROBABLE AREA OF +TSRA. && .PREV DISCUSSION AT 131 PM... THUNDERSTORMS ASSOCIATED WITH THIS MORNINGS MCS CONTINUE TO MOVE THROUGH SOUTH CENTRAL TEXAS THIS AFTERNOON...WITH ACTIVITY CURRENTLY STAYING NORTH OF CRP AREA. TEMPERATURES IN THE UPPER VALLEY REACHING NEAR 90 RIGHT NOW...WHILE THE LOWER VALLEY IS STUCK UNDER A STUBBORN CLOUD DECK. WESTERN SECTIONS WILL CONTINUE TO DESTABILIZE...AND LIKELY WAIT FOR SOME TYPE OF TRIGGER TO MOVE IN FRO THE NORTH. STARTING TO SEE A FEW CLOUDS STREAKS OFF THE MOUNTAINS TO THE SOUTHWEST...SO SOME OROGRAPHIC INITIATION IS PRETTY CLOSE. SPC HAS AREAS WEST OF US 281 IN THE SLIGHT RISK TODAY. THE EASTERN REGIONS WILL SEE LESS OF A THREAT DUE TO AFOREMENTIONED CLOUD COVER AND CAPPING AND REDUCED DAYTIME HEATING. THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE OVERNIGHT HOURS...WITH THE BIGGEST THREAT REMAINING NORTH OF THE VALLEY. SOME THUNDERSTORMS ARE POSSIBLE AGAIN TOMORROW...BUT THE UPPER LEVEL DYNAMICS WILL BE FARTHER NORTH AND WILL HAVE TROUBLE REACHING DEEP SOUTH TEXAS. THE UPPER LOW WILL MOVE TO THE NORTHEAST BY WEDNESDAY...AND WILL BE REPLACED WITH WEAK RIDGING. THIS AND DRIER AIR ALOFT WILL KEEP PRECIPITATION AT BAY AND ALLOW TEMPS TO GRADUALLY INCREASE THROUGH THE WEEKEND...REACHING 5 TO 7 DEGREES ABOVE NORMAL. && .MARINE...MODERATE SOUTHEAST WINDS WILL CONTINUE FOR THE NEXT SEVERAL DAYS AS SURFACE LOW PRESSURE OVER MEXICO INTERACTS WITH HIGH PRESSURE OVER THE GULF TO MAINTAIN THE TIGHT PRESSURE GRADIENT. SMALL CRAFT ADVISORIES ARE LIKELY FOR THE LAGUNA MADRE AGAIN TUESDAY. SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGH THURSDAY AS A SLOW MOVING UPPER LOW MOVES ACROSS NORTH TEXAS. && .AVIATION...BREEZY SE WINDS WILL DECOUPLE OVERNIGHT WITH LLJ ADVECTING IN MVFR CIGS. AND GUSTY SOUTHEAST SURFACE WINDS WILL PERSIST THIS AFTERNOON AND WILL RETURN TUESDAY AFTERNOON. MVFR CIGS WILL LIFT AND SCT BY LATE AM AND WINDS WILL MIX DOWN WITH SE WINDS 20G30KTS BY AFTERNOON WITH ISOLD SHRA/TSRA PRODUCING TEMPO MVFR TO IFR CIGS/VIS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 74 86 75 87 / 20 20 10 10 BROWNSVILLE 74 88 74 88 / 20 20 10 10 HARLINGEN 72 88 73 91 / 20 20 10 10 MCALLEN 73 91 74 93 / 20 20 10 10 RIO GRANDE CITY 74 93 74 95 / 20 20 10 10 SOUTH PADRE ISLAND 75 82 74 84 / 20 20 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135 THROUGH 7 PM. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 58/55/MARTINEZ
Hazardous weather outlook, Apr 30, 7:45 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 745 PM CDT MON APR 30 2007 TXZ248>257-011200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 745 PM CDT MON APR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS FOR ZAPATA...JIM HOGG AND BROOKS COUNTIES THROUGH MIDNIGHT. THE MAIN THREAT IS LARGE HAIL AND HEAVY RAINFALL...WITH SOME OF THESE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A TORNADO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR WESTERN PORTIONS OF DEEP SOUTH TEXAS TUESDAY. RIP CURRENT RISK MAY INCREASE TO MODERATE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND TUESDAY...ESPECIALLY FOR THE NORTHERN COUNTIES OF THE RIO GRANDE VALLEY. SPOTTERS AND EMERGENCY MANAGERS SHOULD STAY TUNED TO DEVELOPING WEATHER. PHILO
In the hours before
Special weather statement, Apr 30, 6:49 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 649 PM CDT MON APR 30 2007 TXZ248>251-010045- JIM HOGG TX-ZAPATA TX-BROOKS TX-KENEDY TX- 649 PM CDT MON APR 30 2007 ...A TORNADO WATCH IS IN EFFECT JUST NORTH OF THE THE RIO GRANDE VALLEY... ...STRONG TORNADIC THUNDERSTORMS WITH LARGE HAIL CONTINUE TO DRIFT SOUTH TOWARD JIM HOGG...ZAPATA AND BROOKS COUNTIES... A TORNADO WATCH REMAINS IN EFFECT FOR AREAS JUST NORTH OF THE RIO GRANDE VALLEY UNTIL 10 PM. SEVERE TORNADIC THUNDERSTORMS HAVE PERSISTED IN NORTHERN AND CENTRAL DUVAL COUNTY EARLY THIS EVENING...AND THESE DANGEROUS THUNDERSTORMS HAVE BEEN DRIFTING SLOWLY SOUTH TOWARD NORTHERN JIM HOGG AND ZAPATA COUNTIES. THE ATMOSPHERE REMAINS VERY SUPPORTIVE FOR THE PERSISTENCE OF THESE THUNDERSTORMS. LIFT AND INFLOW ALONG THE OUTFLOW BOUNDARIES ASSOCIATED WITH THE THUNDERSTORM DEVELOPMENT SHOULD LEAD TO RENEWED UPDRAFT AND MIGRATION TO PORTIONS OF THE UPPER RIO GRANDE VALLEY. IN ADDITION TO THE TORNADO THREAT FROM THESE STORMS...VERY LARGE HAIL AND EXTREME RAINFALL TOTALS ARE ALSO POSSIBLE. AT THIS TIME...THE THUNDERSTORMS REMAIN ABOUT 40 MILES NORTH OF ZAPATA AND JIM HOGG COUNTIES MOVING SOUTH AT 10 MPH. CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION OR YOUR LOCAL CABLE OUTLET FOR THE LATEST INFORMATION CONCERNING THESE THUNDERSTORMS APPROACHING OUR NORTHERN REGION. PHILO PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:48 PM CDT | Tornado Warning | BRO | Jim Hogg | 25 min |
| Apr 30, 8:53 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 2 hr |
| Apr 30, 9:00 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 45 min |
| Apr 30, 9:25 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 28 min |
| Apr 30, 9:41 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 34 min |
| Apr 30, 9:52 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 38 min |
| Apr 30, 10:12 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.